Alert archive / Missouri / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Kansas City, MO

March 9, 202537 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Mar 9, 2025, 2:11 PM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Mar 10, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2025, 2:11 PM CDT (19:11 UTC)
In effect from
Mar 10, 2025, 12:00 PM CDT
Expired
Mar 10, 2025, 8:00 PM CDT
In force
8 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2125 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WWUS83 KEAX 091911
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
211 PM CDT Sun Mar 9 2025


KSZ025-057-060-102>105-MOZ001>008-011>017-020>024-028>031-037-038-
043-101000-
/O.UPG.KEAX.FW.A.0001.250310T1700Z-250311T0100Z/
/O.NEW.KEAX.FW.W.0002.250310T1700Z-250311T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-
Carroll-Jackson-Lafayette-Cass-
211 PM CDT Sun Mar 9 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR
WARM, DRY AND WINDY CONDITIONS FOR PORTIONS OF EASTERN KANSAS, 
NORTHWESTERN MISSOURI, NORTH-CENTRAL MISSOURI, AND
CENTRAL MISSOURI...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for, warm, dry and windy conditions 
which is in effect from noon to 8 PM CDT Monday. The Fire Weather 
Watch is no longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 
  016, 017, 020, 021, 022, 023, 024, 028, 029, 030, 031, 037, 
  038 and 043.

* TIMING...From noon to 8 PM CDT Monday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest 10 to 15 MPH with gusts between 25 to 30 MPH

* HUMIDITY...15 to 25 percent

* HIGHEST THREAT...Dry fuels in these warm and dry conditions 
  may allow ignited fires to spread rapidly


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MOZ044-053-101000-
/O.NEW.KEAX.FW.W.0002.250310T1700Z-250311T0100Z/
Johnson MO-Bates-
211 PM CDT Sun Mar 9 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR
WARM, WINDY AND DRY CONDITIONS FOR WEST-CENTRAL MISSOURI...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for warm, dry and windy conditions, 
which is in effect from noon to 8 PM CDT Monday.

* AFFECTED AREA...In Missouri, Fire Weather Zones 044 and 053.

* TIMING...From noon to 8 PM CDT Monday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest 10 to 15 MPH with gusts between 25 to 30 MPH

* HUMIDITY...15 to 25 percent

* HIGHEST THREAT...Dry fuels in these warm and dry conditions 
  may allow ignited fires to spread rapidly

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
824 
WWUS83 KEAX 100723
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
223 AM CDT Mon Mar 10 2025

MOZ025-032-033-039-040-045-046-054-101530-
/O.EXA.KEAX.FW.W.0002.250310T1700Z-250311T0100Z/
Macon-Chariton-Randolph-Saline-Howard-Pettis-Cooper-Henry-
223 AM CDT Mon Mar 10 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR FIRE WEATHER CONDITIONS FOR AREAS IN EASTERN KANSAS,
NORTHWESTERN MISSOURI, NORTH-CENTRAL MISSOURI, AND CENTRAL
MISSOURI...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning due to dry, hot, and windy conditions, 
which is in effect from noon today to 8 PM CDT this evening.

* AFFECTED AREA...In Missouri, Fire Weather Zones 025, 032, 033, 
  039, 040, 045, 046 and 054.

* TIMING...From noon today to 8 PM CDT this evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest 10 to 15 MPH with gusts between 25 to 30 MPH

* HUMIDITY...15 to 25 percent

* HIGHEST THREAT...Dry fuels in these warm and dry conditions 
  may allow ignited fires to spread rapidly


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Krull

KSZ025-057-060-102>105-MOZ001>008-011>017-020>024-028>031-037-038-
043-044-053-101530-
/O.CON.KEAX.FW.W.0002.250310T1700Z-250311T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-
Carroll-Jackson-Lafayette-Cass-Johnson MO-Bates-
223 AM CDT Mon Mar 10 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR FIRE WEATHER CONDITIONS FOR AREAS IN EASTERN KANSAS,
NORTHWESTERN MISSOURI, NORTH-CENTRAL MISSOURI, AND CENTRAL
MISSOURI...

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 
  016, 017, 020, 021, 022, 023, 024, 028, 029, 030, 031, 037, 
  038, 043, 044 and 053.

* TIMING...From noon today to 8 PM CDT this evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest 10 to 15 MPH with gusts between 25 to 30 MPH

* HUMIDITY...15 to 25 percent

* HIGHEST THREAT...Dry fuels in these warm and dry conditions 
  may allow ignited fires to spread rapidly

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Krull
806 
WWUS83 KEAX 101534
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1034 AM CDT Mon Mar 10 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-110100-
/O.CON.KEAX.FW.W.0002.250310T1700Z-250311T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
1034 AM CDT Mon Mar 10 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR FIRE WEATHER CONDITIONS FOR AREAS IN EASTERN KANSAS,
NORTHWESTERN MISSOURI, NORTH-CENTRAL MISSOURI, AND CENTRAL
MISSOURI...

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 
  016, 017, 020, 021, 022, 023, 024, 025, 028, 029, 030, 031, 
  032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053 and 054.

* TIMING...Until 8 PM CDT this evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest 10 to 15 MPH with gusts between 25 to 30 MPH

* HUMIDITY...15 to 25 percent

* HIGHEST THREAT...Dry fuels in these warm and dry conditions 
  may allow ignited fires to spread rapidly

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
948 
WWUS83 KEAX 110058
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
758 PM CDT Mon Mar 10 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-110200-
/O.EXP.KEAX.FW.W.0002.000000T0000Z-250311T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
758 PM CDT Mon Mar 10 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FOR WIND
AND LOW RELATIVE HUMIDITY FOR FAR EASTERN KANSAS AND NORTHERN AND
CENTRAL MISSOURI...

Winds have decreased and humidity values are climbing as
temperatures cool down. Therefore, the red flag warning will be 
allowed to expire as scheduled.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 12:28 PM CDT, 1 hour 43 minutes earlier. Its key messages:

  • Warm and Dry Next Few Days
  • Hot, Dry, Windy Conditions Lead to Fire Weather Concerns Monday
  • Strong System End of Week; Heavy Rain and Thunderstorms Possible
Area forecast discussion, Mar 9, 12:28 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1228 PM CDT Sun Mar 9 2025

.KEY MESSAGES...

- Warm and Dry Next Few Days

- Hot, Dry, Windy Conditions Lead to Fire Weather Concerns Monday

- Strong System End of Week; Heavy Rain and Thunderstorms Possible

&&

.DISCUSSION...
Issued at 429 AM CDT Sun Mar 9 2025

Positively tilted mid to upper-level trough has pushed eastward into
the southern Plains with amplified mid-level ridge over the
Intermountain West. Weak AVA has continued downstream from the ridge
as all the stronger kinematics with the trough system are near the
Gulf. In this weak AVA regime, the surface anticyclone has spread
across much of the Central Plains into the lower Missouri River
Valley, providing mostly clear skies across the region. This
afternoon, H5 height rises will pick up in pace as the ridge axis
attempts to progress eastward. This pattern is providing downslope
off the Rockies, with adiabatic compressional heating increasing
temperatures in the 925mb-850mb layer. With the ridge axis trying to
shift eastward, flow within this layer has been westerly, which has
been providing a WAA regime across Plains to the middle Mississippi
River Valley. Clear skies should allow for some boundary layer
mixing this afternoon, providing temperatures in the lower to mid
60s across most of the forecast area. NBM inner-quartile spread is
fairly narrow with only about a 3F separation between the 25th-75th
percentile values for most locations in our forecast area. Winds
will generally be light through most of today, a few gusts to around
15 MPH possible. Monday afternoon, strong PV anomaly promoting
troughing just off the coast of California will provide an
additional kick to progress the ridge axis eastward across the
Plains toward the Ohio River Valley, with stronger dAVA pushing
southeastward, resulting in the surface cyclone pushing toward the
southern Plains and Gulf regions. This eventually results in
stronger southwesterly flow in the lower portions of the
troposphere, enhancing the WAA regime. Because of the position of
the surface anticyclone, any Gulf moisture transport is cut-off,
therefore dewpoints will not see any substantial rise through
Monday. Clear skies will allow for plenty of insolation, and
increasing flow is expected to create more turbulence and mixing,
setting the stage for a deeply mixed boundary layer by Monday
afternoon. In this strong WAA regime with robust mixing expected,
have trended Monday afternoon high temperatures toward the NBM 75th
percentile, which for our western areas bumps highs into the mid and
upper 70s. Mixing is also expected to lower dewpoints into the mid
30s by the afternoon, yielding relative humidity values in the lower
to mid 20s for a few hours, and an extended period of RH values
around 30 percent. In addition, winds toward the top of the mixed
layer are progged around 25-30 kts, which should easily for a large
portion of our forecast area provide gusts above 25 MPH. Given these
conditions, on-top of dry soil conditions, have issued a Fire
Weather Watch for the majority of our area. Only our southeast
counties have been excluded at this time, as the winds may not be as
gusty as they will be elsewhere. Tuesday, a vorticity maxima ejects
from a deeper trough approaching the coast of the southwestern
CONUS, and de-amplifies the previous mid-level ridge pattern to a
brisk zonal flow. A secondary ridge axis over the Northern Rockies
forces and anticyclone across the Northern Plains, but may be enough
to push a cooler airmass southward. As a result, temperatures in the
northern portions of the forecast area may cool into the lower 60s,
while south of Interstate 70 temperatures still reach the upper 60s
and perhaps lower 70s. With recent model trends, have noticed
amongst various ensemble suites that inner-quartile spread for
Tuesday high temperatures have seen an increase in spread,
especially for areas between Interstate 70 and Hwy. 36. This is
likely due to differences in how far any kind of weak thermal
boundary drifts southward. While there may some weak convergence,
there will be very little moisture transport preceding this weak
disturbance, therefore no precipitation is expected as this passes
through on Tuesday. Wednesday, weak disturbance passes by, modest
ridge axis moves through again providing WAA that is expected to
bump temperatures back into the upper 60s and lower 70s across most
of the area.

Late Wednesday Night, stronger short-wave trough and H5 vort maxima
races across the southern Plains as strong PV anomaly over the
Pacific results in typical early Spring time progressive flow across
the CONUS. Recent trends in model guidance both deterministic and
ensemble suites have been pushing stronger kinematic forcing
southward away from our area. In previous runs, there had been about
a 15 to 30 percent chance for measurable precipitation in our
southeastern counties Wednesday Night into Thursday morning. Now,
those probabilities have dropped below 15 percent, with better
forcing progged over the Ozarks Region and southward toward the Gulf
Coast. Therefore, will maintain a dry forecast, though we should
start to see modest increases in dewpoint temperatures through
Thursday. WAA ahead of this system is expected to bump afternoon
highs back in the mid 70s across much of the area, with lower 70s
closer to the Iowa state line.

Friday into Saturday next weekend, we are still seeing a strong
signal for robust mid-latitude cyclone system to move across the
CONUS. NAEFS continues to show favorable probabilities for near
record low H5 heights with the system, as well near record low MSLP
values relative to early and mid March values. Elevated shift of
tails values indicate increasing confidence in potential for H5
height and MSLP extremes to reached or nearly reached. The exact
track of the surface features remains uncertain, as the system
closes up and eventually experiences a drastic slow down. The WPC
cluster analysis depicts this, as the means of a few ensemble
systems vary substantially. Overall, this affects where the warm
sector develops, where the best moisture transport occurs, and when
favorable kinematics line up with robust thermodynamics. At this
point, would expect a favorable severe thunderstorm environment
ahead of this system, but unsure if that is going be concentrated
along the Gulf Coast, or if might move northward to the lower
Missouri River Valley or even portions of the upper Midwest.
Meanwhile, on the northwest side of this system, colder air will
likely provide winter weather conditions. For right now, there are
not many members that bring this colder air and deformation zone
area into our forecast area, perhaps far northwest Missouri gets
clipped with some kind of wintry precipitation. The higher winter
precipitation probabilities are confined northward of the Interstate
80 corridor. Regardless of severe thunderstorms or just general
thunderstorms, still anticipating a high QPF event from this system
with the strong push of theta-e that should occur. Some model
solutions produce high end CAPE relative to early Spring normals,
while others have very little CAPE, along with a strong EML placing
a large cap on the CBL. The only change to the forecast from NBM for
the system was to increase to thunderstorm chances along with rain
showers. Given how dynamic this system is expected to be, it's hard
to imagine not realizing any kind of instability for at least a few
hours as this moves through, therefore this introduces thunderstorm
chances to the forecast Friday into Saturday.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1226 PM CDT Sun Mar 9 2025

VFR conditions expected for the duration of the TAF period. Winds
will come from the west-southwest and be fairly light with mostly
clear skies.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Fire Weather Watch from Monday afternoon through Monday
     evening for MOZ001>008-011>017-020>024-028>031-037-038-
     043.
KS...Fire Weather Watch from Monday afternoon through Monday
     evening for KSZ025-057-060-102>105.

&&

DISCUSSION...Krull
AVIATION...Collier
Hazardous weather outlook, Mar 9, 3:24 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
324 AM CDT Sun Mar 9 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-100830-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
324 AM CDT Sun Mar 9 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Dry, hot, and windy conditions on Monday may lead to increased fire
 weather issues. A Fire Weather Watch is in effect for portions of
 the area Monday afternoon.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:09 AM CDTFire Weather WatchEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 21 more11 hr

Nearby

Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.